MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that during implant, the heartmate touch (hmt) flow graph was abnormal.The log files were reviewed but did not offer an explanation for the abnormal flow graph on the hmt.It was stated by a team member who was in the operating room (or) at the time that they were already done with the implant but still in the or waiting for transport to the intensive care unit (icu).The patient and their and hemodynamics were stable.It was stated that nothing was happening to the patient during the abnormal flow graph.There was nothing to influence the parameters or the trend flow graph.It was communicated that the issue resolved on its own.The waveform went back to straight and continuous while in the or.The hmt remained in use.
 
Additional Manufacturer Narrative
H5 - labeled for single use?: correction.H8 - usage of device: correction.Manufacturer's investigation conclusion: the reported event of the flow graph being abnormal on the heartmate touch was confirmed.The submitted photos showed the speed and flow graphs displayed on the clinical view in the heartmate touch app.The trendline duration was set to 60 seconds.The speed trendline showed the pump operating approximately at the fixed speed of 4900 rpm.The flow trendline showed the flow alternating between lower and upper values within each second.This pattern was displayed for the entire duration of the trendline in the first photo and until approximately the twenty-three second mark in the second photo.The flow then stabilized and remained at a consistent level for the remainder of the trendline.The flow remained above the low flow alarm threshold in both photos.The submitted controller event log file contained data consistent with the reported pump preparation and implant.The log file captured pump priming at 5000 rpm for 5 minutes and the fixed speed being ramped up from 3000 rpm to 4900 rpm in associated with the implant and initiation of support.No atypical alarms were active in the log file.The pump maintained a speed within the expected range throughout the log file.Additional information provided stated that the issue resolved on its own.The heartmate touch remains in use and no further graphical issues were observed.The reported event is consistent with the time on the heartmate touch tablet being changed backwards, which results in stored pump parameter data from the time that the clock was changed to alternating with newly received pump parameter data on the trendline display.If the older pump parameters differ from the current pump parameters, then the trendlines will show fluctuations in parameters in accordance with the older and newer data.Due to this occurring after implant, it is expected that the older pump parameter data would differ from the current data and result in the reported graph if the clock was changed.It should be noted that the numerical displays of the parameters (located to the left of the graphs on the heartmate touch app) show the current pump parameter data and are not affected by the change of the tablet clock.The atypical trendline display resolves on its own after some time, which is dependent on the amount of time that the clock was changed by and the difference between previously stored pump parameter data and newly received pump parameter data.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) section 4 ¿heartmate touch communication system¿ and heartmate touch communication system quick start guide explain the clinical, monitor, and historical views on the heartmate touch app.These documents explain that pump parameters are displayed in numerical format in addition to trendline format.These documents also explain how to export log file data to send to abbott using the heartmate touch system.Heartmate touch communication system quick start guide under "quick start" and heartmate 3 instructions for use (ifu) chapter 4 ¿heartmate touch communication system¿ state "before launching the heartmate touch app, setup the tablet (in settings) for the specific region, time zone, the language and time format that the tablet is going to be used." heartmate 3 instructions for use (ifu) chapter 1 "introduction" informs the user to contact abbott for assistance if there are any questions after reading the manual.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20193578
Report Number2916596-2024-05959
Device Sequence Number17862440
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058(11)210721
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number8032843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/07/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale
Patient Weight149 KG